Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Warts and more warts
Jun 30, 2008

Hello Dr. I can seem to find much information about a problem I have been having. First, a little back round. I have been on meds since 1993. I have had mixed results, with cd4's in the 200-300 range and a vl of about 20k. Just this last year I became undetectable, however my cd4's are only about 170. For about the last 3-4 years I have had flat warts on my right hand and forearm. My dermatologist and I first tried some Aldera cream - three times a week. This did not help so we then added effudex every other morning. Again, it just held the warts in check. Then we tried an every 3 week session of burning off the warts with liquid nitrogen. Of course, this was no fun at all and it left an unsightly aftermath. Now, I am also getting warts popping up on my right forearm and also on my left calf. I wonder if you could check with your associates to see if there are any other approaches we could use. For a layman, I would think there should be a pill I could take for this. This is fungal I assume and is sestemic - right? I am just frustrated as hell and looking for some help. Thank you.

Response from Dr. McGowan

Warts, which are viral in origin and associated with the Human Papilloma virus), can be very difficult to treat. Reinfection after treatment is not uncommon and eradicating one area involved with warts can be followed by self-innoculation in an adjacent area or distant area and relapses. I would suggest going back to your dermatologist to discuss the progress of your treatment and future therapeutic options.

Joe


Previous
Low Platlet Count
Next
POSITIVE BUT NO DRUGS

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement